Hail, Deuel
- When
- June 3, 5:15 PM MST
- Where
- Deuel County, 3.71 mi W of Big Spgs
- Measured
- 1.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 41.060, -102.150
Thunderstorms developed along a cold front extending southwestward from central SD down across north central and western NE into northern CO.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Thunderstorms developed along a cold front extending southwestward from central SD down across north central and western NE into northern CO.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 3, 4:34 PM MST, 41 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 634 PM CDT MON JUN 3 2013 .SYNOPSIS... ISSUED AT 258 PM CDT MON JUN 3 2013 VISIBLE SATELLITE IMAGERY SHOWED CUMULUS FORMING IN A LINE (OR TWO) IN NORTHEAST COLORADO MOVING INTO NORTHWEST KANSAS AND SOUTHWEST NEBRASKA. SATELLITE DERIVED PRODUCT LIFTED INDICES SHOWED MODERATE INSTABILITY IN SOUTHWEST NEBRASKA...EASTERN COLORADO AND SOUTHWEST KANSAS. AN ANALYSIS OF THE 19Z MSL DATA SHOWED A SHARP DEWPOINT GRADIENT ACROSS WESTERN KANSAS AND EASTERN COLORADO IN WHICH DEWPOINTS GO FROM 50S IN WESTERN KANSAS AND WESTERN NEBRASKA TO 20S IN EASTERN WYOMING AND EASTERN COLORADO. LOW PRESSURE WAS CENTERED IN NORTHEAST COLORADO NEAR DENVER AND SOUTHEAST COLORADO NORTHWEST OF LAMAR. THERE WAS A WEAK WARM FRONT ACROSS SOUTHERN SOUTH DAKOTA INTO NORTHWEST NEBRASKA AND ANOTHER BOUNDARY ACROSS WESTERN SOUTH DAKOTA ACROSS NORTHWEST NEBRASKA TO EASTERN WYOMING. THE LATTER BOUNDARY HAD SOME...APPARENTLY HIGH BASED...CUMULIFORM CLOUDS ALONG IT. IN WATER VAPOR IMAGERY...A STRONG BAROCLINIC REGION WAS INDICATED ACROSS THE WESTERN DAKOTAS...NORTHWEST NEBRASKA AND EASTERN WYOMING EXTENDING FROM A MATURING CYCLONE OVER CENTRAL MONTANA WHICH WAS ASSOCIATED WITH A SURFACE LOW. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 258 PM CDT MON JUN 3 2013 CONVECTION CHANCES TO HEADLINE THE SHORT TERM DISCUSSION. NEAR TERM MODEL GUIDANCE CONTINUES TO SUPPORT THE DEVELOPMENT OF STORMS ALONG AND NEAR THE DEVELOPING SURFACE LOW/INVERTED TROUGH LATE THIS AFTERNOON INTO THIS EVENING. THAT BEING SAID...A SUBSTANTIAL CAP REMAINS ACROSS MUCH OF THE CWA...THUS STORMS MAY NOT BEGIN TO REALLY GET GOING UNTIL AFTER STRONGER LARGE SCALE FORCING FOR ASCENT /ASSOCIATED WITH THE NORTHERN PLAINS UPPER LOW/ ARRIVES. THERE IS AN AREA OF AGITATED CU DEVELOPING ACROSS EAST AND NORTH CENTRAL COLORADO...BUT THUS FAR HAVE STRUGGLED TO FULLY DEVELOP AS TD/T SPREADS IN SOME CASES ARE GREATER THAN 50F. CURRENT THINKING IS AS THE CHALLENGED DEVELOPMENT WORKS EAST INTO A MORE FAVORABLE ENVIRONMENT...STORMS COULD DEVELOP. MESOANALYSIS FROM WESTERN NEBRASKA DOES SUPPORT A MENTION OF SEVERE AS 30-40KTS OF 0-6KM EFFECTIVE SHEAR RESIDES AND SBCAPE EXCEEDS 1.0KJ/KG. WITH THE PROSPECTS OF INCREASINGLY STEEP LOW AND MID LEVEL LAPSE RATES LATE THIS AFTERNOON...SEVERE HAIL WOULD BE POSSIBLE ALONG WITH GUSTY DOWNBURST WINDS. THEREAFTER...CONVECTION CHANCES BECOME MORE UNCERTAIN...BUT MOST NEAR TERM SOLUTIONS AGREE THAT A COMPLEX WILL CONGEAL AND SPREAD EAST ALONG AN ADVANCING COLD FRONT ENCOMPASSING MUCH OF THE FORECAST AREA OVERNIGHT. PREVIOUS FORECASTS HAVE THIS HANDLED WELL...THUS LITTLE CHANGE TO THE FORECAST FOR NOW. OTHERWISE CAA BEHIND THE FRONT WILL LIMIT HIGHS SOME ON TUESDAY...WITH TEMPERATURES SOME 10 DEGREES COOLER THAN TODAY. PRECIPITATION MAY LINGER A BIT ACROSS NORTH CENTRAL NEBRASKA EARLY ON TUESDAY...WHICH MAY SLIGHTLY LIMIT TEMPERATURES FURTHER. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 258 PM CDT MON JUN 3 2013 A RIDGE BUILDING OVER THE SOUTHWEST U.S. WILL BRING FAST NORTHWEST FLOW TO THE CENTRAL AND NORTHERN PLAINS RESULTING IN THE CONTINUATION OF A FAIRLY ACTIVE PATTERN THROUGH THIS WEEKEND AND INTO EARLY NEXT WEEK. AS THE FRONT STALLS ACROSS KANSAS...RETURN FLOW LIFTS UP ACROSS WESTERN NEBRASKA IN THE 300-305K ISENTROPIC LAYER. THE AIR BEING FORCED IS EXPECTED TO BE NEARLY SATURATED AND FOLDING IN THE THETA-E FIELDS WOULD INDICATE ELEVATED INSTABILITY. CONFIDENCE IS FAIRLY HIGH THAT MUCH OF SOUTH CENTRAL THROUGH WESTERN NEBRASKA WILL HAVE RAINFALL TUESDAY NIGHT AFTER MIDNIGHT THROUGH LATE MORNING. WITH ELEVATED INSTABILITY (THETA-E FOLDING AND ELEVATED LIFTED INDICES -2C TO -4C)...THUNDERSTORMS CAN BE EXPECTED. THE FRONT THEN SAGS FARTHER SOUTH INTO EAST-CENTRAL THROUGH SOUTHWEST KANSAS AFTER 18Z...THUS SHIFTING PRECIPITATION CHANCES SOUTHWARD AND EASTWARD WITH IT. WITH THE FRONT WELL INTO SOUTHERN KANSAS WEDNESDAY NIGHT AND THURSDAY...WEATHER SHOULD BE FAIRLY QUIET. RETURN FLOW ON THE HIGH PLAINS WILL BRING WARMER TEMPERATURES TO WESTERN NEBRASKA. A FRONT FORMING ON THE HIGH PLAINS OF WYOMING AND COLORADO THURSDAY NIGHT WILL BEGIN TO CROSS WESTERN NEBRASKA FRIDAY NIGHT AND SATURDAY WILL BRING ANOTHER CHANCE OF PRECIPITATION FOR NEXT WEEKEND. THE FRONT IS EXPECTED TO PUSH THROUGH WESTERN AND CENTRAL NEBRASKA SATURDAY AND THEN BECOME QUASI-STATIONARY ACROSS KANSAS SUNDAY EVENING. THAT SCENARIO WOULD CONTINUE CHANCES OF THUNDERSTORMS THROUGH SUNDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 631 PM CDT MON JUN 3 2013 THE RUC SUGGESTS A BELT OF MVFR CIGS DEVELOPING AFTER 06Z TONIGHT AND DISSIPATING AROUND 18Z TUESDAY. THE STRATUS WOULD DEVELOP IN THE NORTH AND SPREAD SOUTH AND EAST. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE WEST AND MOVE EAST OVERNIGHT. VFR IS EXPECTED ALL AREAS AFTER 18Z TUESDAY. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SPRINGER SHORT TERM...JACOBS LONG TERM...SPRINGER AVIATION...CDC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 PM CDT MON JUN 3 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-042030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 330 PM CDT MON JUN 3 2013 /230 PM MDT MON JUN 3 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS THE ENTIRE OUTLOOK AREA. SHEAR PROFILES AND INSTABILITY IN THE ATMOSPHERE ARE CONDUCIVE FOR SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. IN ADDITION...FREQUENT LIGHTNING WILL BE POSSIBLE. AT THIS TIME STORMS LOOK TO DEVELOP ACROSS WESTERN AND SOUTHWEST NEBRASKA LATE THIS AFTERNOON AND MOVE INTO THE SANDHILLS REGION AND NORTH CENTRAL NEBRASKA THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WESTERN NEBRASKA WILL REMAIN IN AN ACTIVE WEATHER PATTERN THIS WEEK WITH THUNDERSTORMS IN THE FORECAST NEARLY EVERY DAY. AT THIS TIME WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. SPOTTERS ARE ENCOURAGED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JACOBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 713 PM CDT MON JUN 3 2013 NEZ057-040100- KEITH NE- 613 PM MDT MON JUN 3 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KEITH COUNTY UNTIL 700 PM MDT... AT 611 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BIG SPRINGS...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OGALLALA... BRULE... LEMOYNE... LAKE VIEW CAMPGROUND... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 109 AND 131. THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 85 AND 92. THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 128 AND 136. MARTIN
The North Platte radar (KLNX), 165 km away, was scanning. The volume nearest the first event began at 00:16 UTC.
9 hail. Local standard time, as filed.
Some crop damage occurred from the hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451095, 451096, 451097, 451099, 451101, 451102, 451104, 451105, 451109.